MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 CURVED INSERTER THD SHAFT; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. G7 CURVED INSERTER THD SHAFT; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: 110010248 g7 osseoti 4 hole shell 60mm g 66852932.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the curved inserter threaded shaft screw broke while trying to disengage the inserter handle from the acetabular cup implant while it was in the patient.The surgeon removed the cup from the patient and implanted a new cup.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d4, d10, g3, g6, h2, h3, h4, h6.D10: 110010248 g7 osseoti 4 hole shell 60 mm g 66852932.110003454 g7 curved inserter thd shaft unknown.010002749 g7 straight mod scrdrvr 3.5 mm zb180501.Visual examination of the returned product identified wear from previous uses in the hex for the threaded shaft.Device is fractured.Distal threaded tip remains in the shell.Proximal side with hex was returned loose.Shell outer spherical diameter, rim, and inner spherical surface have damage from attempted use and to be separated from instruments.No other damage was noted.Nicks and scratches are noted from previous uses for the screwdriver.Hex tip is confirmed to have fractured off and remains in the inserter threaded shaft in the shell.Dhr was not reviewed as no problem was found with the inserter.Medical records were not provided.No problem was found with the inserter as it was not involved in the interaction issue with the cup and threaded shaft.This complaint was confirmed based on the returned devices.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
G7 CURVED INSERTER THD SHAFT
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21364684
Report Number0001825034-2025-00345
Device Sequence Number8437395
Product Code PBI
UDI-Device Identifier00880304543324
UDI-Public(01)00880304543324(11)210419(10)635870
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110003453
Device Lot Number635870
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer02/21/2025
07/11/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/17/2025
07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Patient SexMale